Aa
Aa
A
A
A
Close
Avatar universal

acne rosacea

I was diagnosed several months ago with acne rosacea.  My dermatologist put me on tetracycline for approximately two months which cleared up the problem only slightly.  He also put me on topical ointments including Aclovate which did not seem to help. He has essentially given up and said he doesn't know what to do. I have tried varying my skin care regime several times, e.g., scrubbing less, different soaps, different cosmetics, different moisturizers (including hypoallergenic and all natural kinds).  Nothing seems to help.  I have always had facial redness since I was a baby (when I get nervous, drink alcohol, get overheated, etc.), but the acne just started around two years ago.  Please help!!! Thanks.
11 Responses
242489 tn?1210497213
MEDICAL PROFESSIONAL
KAS:

If your dermatologist has given up on treating rosacea, you probably should find another dermatologist.

As a topical steroid cream, Aclovate may actually aggravate or perpetuate rosacea.

There are, in any case, a variety of topical and oral treatments for acne and rosacea.  One or more of them is bound to work.  Rosacea should not be given up on, but you're going to need evaluation and ongoing professional support for a few months.

Good luck.

Dr. R
Avatar universal
Dear KAS:

I was diagnosed with rosacia last fall (a year ago). I was given oral Monodox and 2 topicals-Sulfacetk-R and Noritate (1% metronidazole). Within 2 months my skin cleared completely. I also use a very simple skincare routine: cetephil lotion to cleanse, very light moisturizer and oil-free sunscrean during the day. Do not use any type of scrub of buff puff-that irritates and makes it worse. Also, avoid alcohol, spicy foods, strenuous excersize in the heat.


Good Luck.
Avatar universal
About two weeks ago I developed severe pain from the middle of my head down the left side.   Also, on the left eyebrow, a lesion started to develop.  I suspected it might have been a boil or pimple, but it doesn't look like a pimple.  Now a black scab is starting to form around the area and other small lesions are coming up around the eye and forehead.  My left eye is reddened in the outer aspect and is also very painful.  My left neck was swollen in the area of the parotid gland.  Do you have any idea what could be going on?
Avatar universal
What causes rosacia?
What would the treatment  be for a ten year old?
Avatar universal
Dear Dr.:

I'm going on 46 years of age and have had acne since grammar school.  It converted from reg. acne to adult acne at some point and the only thing that ever helped are antibiotics.

Problem is I can't take antibiotics forever.  Eventually the problem returns (2-3 weeks) and the current antibiotic no longer works.  Been to 5 Derms so far.

Based on some reading I did and a lifetime of living with this problem (imagine never having clear skin, imagine never leaving the house without wearing makeup.  Imagine not being able to go to pool parties or sporting events where I might have to wipe my face - removing my makeup and exposing my lesions.)

Imagine Doctors telling you "you are just unlucky."

I believe I have a concommitant focal infection somewhere in my digestive system.  It responds to antibiotics but has never been completely eradicated since it has never been directly treated.  It is the root of my problem.  It may be similar to the infection that causes ulcers except in my case, the ulcers are on my face.  The acne is a sympton.  The doctors have been attempting to treat the sympton - not going to work.  I have always had stomach problems.  Frequent bathroom visits, long hours on the toilet.  When my face is clear, my stomach is better, when my stomach feels good, my face is clear.  This only occurs when I'm on an antibiotic that works.

I'll go to my grave with this problem if I don't figure it out.  God knows the Doctors don't care.  I wish they could live with this problem for a year.  Then they might understand why I loose my temper when they tell me to "cut down on the french fries."

No more makeup!

Help!!!
Avatar universal
I was diagnosed with rosacea and given Metrogel and Dove soap (for sensitive skin).  It seemed to improve, but later Metrogel seems to aggravate the condition.  I suspect fluoride (in toothpaste) or chlorine (in the water supply) may be the culprit.
I just do not know what to use.  Do you have any advice or suggestions?  Please respond to ***@****
Avatar universal
I am 50 years old and was diagnosed with Rosacea around six months ago.  I have never had skin problems so this has come as a surprise. I was prescribed Metrogel and Noritate which worked minimally at first then seemed to aggravate the condition. I am about to try antibiotics because the condition is worsening  but understand that it is probably not a cure and it may reoccur. I also started  taking Univasc, a blood pressure medication around the same time as the Rosacea began. Could this be a cause? Is there any conclusive literature on this skin condition?
Thanks,
Paul
Avatar universal
dear doctor,

     about six months ago i was diagnosed what i believe to be a slight form of rosacea. im 22 years old now and in high school i had regular acne and then after graduation my skin seemed to clear up and i was so happy. but then once i turned 20 i began getting major breakouts especially in the cheekbone area and it hasnt stopped eversince. the acne was much worse from what it was in high school. i continued going to two different derms and about 8 months ago one of them put me on tazorac. i noticed that my acne began to clear up, but my face began getting more red, especially in the cheek area. i just dont want to get off tazorac because i have a feeling if i do my case of acne will start again.
     it seems whenever i get really nervous, embarrassed, or overheated, my face turns plumb red. it doesnt get irritated but just red as a plumb. im constantly having to keep my face in front of a fan or whereever there is cool air. However, i dont know if its the tazorac thats making my face red or what. well, now im beginning to get slight breakouts, but not major, i have real sensitive skin and whenever i get a slight breakout and seems like the scars and blemishes will never leave. like now, my acne has cleared up pretty good but my blemishes dont seem to want to start fading out. the derm said that only time can take care of it, but theres got to be something to help the process.  i just dont want to have acne for the rest of my life. i know there is no cure for it, but if i've overcome it once i know i can do it again, i just have to find the right solution.
     Please help me if you have any suggestions. i would really appreciate it. thank you.
Avatar universal
Try the informations at
http://rosacea.ii.net/toc.html

My tip is sunscreen with special contens, it must be the right kind. So have a close look and enjoy!
Avatar universal
h
Avatar universal
I have been diagnosed with Rosacea and have been using topical treatment like Metrogel and Noritate. These control the lesions somewhat but occasionally a flair-up occcurs that requires an antibotic(Dynacin). My question is, since I have difficulty with long term use of antibiotics and because I don't want to put my kidneys at risk (I also have traces of protean in my urine), could I use the Dynacin short term, say two or three days until the flair-up subsides? I have a friend who treats her Rosacea like this and she claims it works well.
Thank you.
P. Cava

You are reading content posted in the Dermatology Forum

Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions